Dr. Oz: Diet Drugs: Good or Dangerous?


Dr. Oz’s segment on the effectiveness and dangers of diet pills was very interesting and a must watch for anyone considering taking over the counter or prescription diet drugs.  Dr. Oz had a guest who took Ephedra (Ephedrine Alkaloids) when it was readily available as an over the counter herbal remedy.  Since then (on February 9, 2004), the FDA prohibited the sale of Ephedra because of its dangers.  The FDA does not strongly regulate herbal remedies, and people all to often think that if it is herbal, then it is safe.    Unfortunately for Dr. Oz’s guest, the Ephedra permanently altered the chemical balance of her brain and she is now bi-polar, which will be a lifelong mental condition she will have to deal with.  Dr. Oz said that Ephedra is essentially an amphetamine and is similar to taking speed, which explains the guest’s hallucinations and inability to sleep after just a few days of taking the drug.  You should not even try these types of diet pills for a few days, because they can permanently alter you for the rest of your life in just a short period of time (days… not even weeks or months!).

What about Bitter Orange?  It sounds very herbal and innocent.  It claims to increase your energy and reduce your appetite… but is it really worth the side effects of increasing your blood pressure?  You can even have a stroke from taking Bitter Orange Diet Supplements!!!



  1. Angela says

    Hello, I have had several Colonscopies done.. My biles do not move maybe once a week I bloat really bad. Especially, when I eat popcorn and I love popcorn. The doctors said that I don’t have a blockage. I stay constipated and feel full and bloated all the time. It is very hard for me to lose weight I have tried everything in the book to lose weight. I faithfully workout in the gym and water aerobics the scale is not moving. My cycles use to com every 6 months maybe; but for the last year they have been coming every month. I also wonder will that keep me from having kids. I’m not married yet and haven’t met anyone worthy. I am 37 y.o.a. It is another concern that I have. This is really getting old. Please help me. Thank you, Angela

  2. says

    Angela, I wish I had some good advice for you, but unfortunately I am not a doctor so really cannot advise on what might be causing your issue with your biles. You will be in our prayers though!

  3. says

    I am 57 years old and in fairly good health. I have in the past used diet pills to rid myself of weight sometimes over a hundred pounds. I recently gained back the weight after a MVA immobilized me for nearly a year. I developed a sweet tooth along with bed rest and narcotic pain relievers (I had several open fractures including one femur) which contributed to the fantastic weight gain of about seventy pounds. However I noticed a scary side effect of taking just two diet RX pills. When I stopped taking them after ten twenty to sixty or as little as two or three, I would sleep from one day to several days. What gives? After sleeping I was fine. No shortness or breath or chest pains (even while I was using the diet pills).


Leave a Reply

Your email address will not be published. Required fields are marked *

Sign up to our newsletter!

Human Verification: In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.